Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 101, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 27, 2014, 8:02 AM CDT for Cooke County, Denton County, Wise County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 8:02 AM CDT (13:02 UTC)
- Expired
- Apr 27, 2014, 8:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Cooke County, TX, Denton County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 94 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 8:04 AM CDT | HAIL 1 | 3 Ne Decatur, TX | $$ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2370 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 453 m²/s²
- 0-3 km storm-relative helicity
- 548 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
423
WUUS54 KFWD 271302
SVRFWD
TXC097-121-497-271345-
/O.NEW.KFWD.SV.W.0101.140427T1302Z-140427T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
802 AM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN COOKE COUNTY IN NORTH CENTRAL TEXAS...
NORTHERN DENTON COUNTY IN NORTH CENTRAL TEXAS...
NORTHEASTERN WISE COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 845 AM CDT
* AT 802 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES
NORTHWEST OF KRUM...MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KRUM AROUND 810 AM...
SANGER AROUND 815 AM...
RAY ROBERTS PARK JOHNSON BRANCH AND RAY ROBERTS PARK ISLE DU BOIS
AROUND 825 AM...
GAINESVILLE AND PILOT POINT AROUND 830 AM...
CALLISBURG AROUND 840 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3342 9695 3331 9696 3316 9753 3333 9763
3344 9761 3344 9749 3350 9749 3375 9695
TIME...MOT...LOC 1302Z 238DEG 43KT 3336 9743
$$
HAMPSHIRE1 follow-up statement
281
WWUS54 KFWD 271319
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
819 AM CDT SUN APR 27 2014
TXC497-271329-
/O.CAN.KFWD.SV.W.0101.000000T0000Z-140427T1345Z/
WISE TX-
819 AM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WISE COUNTY IS
CANCELLED...
LAT...LON 3375 9695 3331 9696 3320 9739 3343 9738
3343 9739 3354 9742
TIME...MOT...LOC 1319Z 239DEG 43KT 3347 9721
$$
TXC097-121-271345-
/O.CON.KFWD.SV.W.0101.000000T0000Z-140427T1345Z/
DENTON TX-COOKE TX-
819 AM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHERN COOKE AND NORTHERN DENTON COUNTIES...
AT 819 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
WEST OF VALLEY VIEW...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VALLEY VIEW...RAY ROBERTS PARK JOHNSON BRANCH...RAY ROBERTS PARK
ISLE DU BOIS AND AUBREY AROUND 825 AM CDT...
GAINESVILLE AROUND 830 AM CDT...
CALLISBURG AROUND 840 AM CDT...
LAT...LON 3375 9695 3331 9696 3320 9739 3343 9738
3343 9739 3354 9742
TIME...MOT...LOC 1319Z 239DEG 43KT 3347 9721
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:50 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 27, 6:50 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 650 AM CDT SUN APR 27 2014 .AVIATION... /12Z TAFS/ CONCERNS...STORMS CHANCES...CEILINGS...CROSSWINDS. STORM CHANCES... DESPITE SIGNIFICANT LAPSE RATES (AROUND 8C/KM) ABOVE A LINGERING INVERSION...THE BEST FORCING FOR ASCENT REMAINED WELL WEST OF TAF SITES OVERNIGHT...AND THIS INSTABILITY HAS YET TO BE REALIZED. A FRONTAL BOUNDARY IS APPROACHING WICHITA FALLS...WITH SHOWERS AND THUNDERSTORMS ALONG IT. A PREFRONTAL TROUGH HAS REMAINED AROUND 60 MILES AHEAD OF THE FRONT THROUGHOUT THE NIGHT. ONCE THE CONVERGENCE ALONG THIS WIND SHIFT ENTERED THE DEEPER MOISTURE ACROSS NORTH TEXAS...CONVECTIVE INITIATION BEGAN ALONG IT AS WELL. DESPITE THIS MECHANICAL FORCING IN THE LOW-LEVELS...FWD 12Z RAOB MAINTAINED A STOUT CAP (12F). AS A RESULT...THE STORMS THIS MORNING ARE UNLIKELY TO TAP THE BUOYANT SURFACE LAYER. NONETHELESS...THE STEEP LAPSE RATES ALOFT SHOULD ALLOW FOR SOME UPDRAFTS SUPPORTIVE OF HAIL. THE POTENTIAL WINDOW FOR DIRECT IMPACTS AT METROPLEX TAF SITES WILL BE SMALL (GENERALLY 8-10 AM CDT)...BUT BOTH NORTH AND WEST DEPARTURES MAY BE ADVERSELY AFFECTED THROUGHOUT THE MORNING PUSH. THE MAIN FRONT WILL PUSH EAST OF THE I-35 CORRIDOR LATE THIS MORNING...BRINGING AN END TO THE STORM CHANCES. CEILINGS AND CROSSWINDS... MVFR CEILINGS WILL PREVAIL UNTIL A MID-MORNING PREFRONTAL TROUGH VEERS THE WINDS WEST OF SOUTH. THE LATE MORNING FRONTAL PASSAGE WILL VEER THE WINDS FURTHER...AND SPEEDS WILL INCREASE. WITH SUSTAINED SPEEDS OVER 20KTS AND FREQUENT GUSTS EXCEEDING 30KTS... THESE SOUTHWEST WINDS WILL CAUSE SIGNIFICANT CROSSWIND ISSUES AT LOVE FIELD AND LIMIT THE AVAILABILITY OF THE DIAGONALS AT DFW THIS AFTERNOON. 25 && .PREV DISCUSSION... /ISSUED 310 AM CDT SUN APR 27 2014/ A PACIFIC COLD FRONT WILL CONTINUE TO SURGE THROUGH WEST TEXAS EARLY THIS MORNING AND WILL OVERTAKE THE DRYLINE BEFORE IT ARRIVES IN NORTH TEXAS. THE COLD FRONT WILL REACH THE WESTERN CWA BETWEEN 6 AND 7 AM AND PROGRESS STEADILY EASTWARD AS A POWERFUL UPPER LOW LIFTS FROM SOUTHERN COLORADO/NORTHERN NEW MEXICO TO NORTHERN KANSAS BY THIS AFTERNOON. THE 00Z FWD SOUNDING INDICATED A STOUT (10 DEGREE) CAP IN PLACE WITH NEARLY DRY ADIABATIC LAPSE RATES ABOVE IT. WE EXPECT SOME ELEVATED THUNDERSTORMS TO DEVELOP THIS MORNING AS THE COLD FRONT AND UPPER LOW MOVE EAST. THE BEST STORM CHANCES THIS MORNING WILL BE ACROSS THE NORTHERN HALF OF THE REGION WHERE THE BEST LARGE SCALE FORCING WILL RESIDE. SINCE ELEVATED INSTABILITY WILL REMAIN HIGH...ANY MORNING STORM THAT DOES MANAGE TO FORM WILL HAVE A POTENTIAL TO PRODUCE LARGE HAIL. THERE WILL BE A CHANCE OF SOME SURFACE BASED STORMS ACROSS THE EASTERN PORTION OF NORTH TEXAS THIS AFTERNOON ALONG THE COLD FRONT AS IT SLOWS DOWN. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY OF THESE AFTERNOON STORMS. ALL STORMS SHOULD MOVE EAST OF THE REGION THIS EVENING ONCE DRIER AIR FILTERS IN BEHIND THE COLD FRONT. THE PASSAGE OF THE COLD FRONT WILL TURN THE WIND TO THE SOUTHWEST OR WEST AND INCREASE SPEEDS BETWEEN 20 AND 30 MPH ALONG WITH SOME GUSTS NEAR 40 MPH...ESPECIALLY ACROSS THE WESTERN HALF OF THE REGION. THEREFORE...WE WILL ISSUE A WIND ADVISORY GENERALLY WEST OF THE INTERSTATE 35 CORRIDOR FROM 10 AM UNTIL 7 PM. WIND SPEEDS ACROSS THE EASTERN HALF OF THE REGION SHOULD REMAIN JUST BELOW ADVISORY CRITERIA. ADIABATIC COMPRESSION/WARMING TODAY WILL RESULT IN AFTERNOON HIGHS IN THE MIDDLE AND UPPER 80S AND EVEN SOME LOWER 90S IN THE SOUTHWEST ZONES. THE HOT...WINDY AND DRY AIR WILL RESULT IN ELEVATED FIRE WEATHER CONDITIONS ACROSS THE WESTERN HALF OF THE REGION. HOWEVER...WE WILL NOT ISSUE A RED FLAG WARNING DUE TO GREEN VEGETATION. WIND SPEEDS WILL DECREASE THIS EVENING AS THE BOUNDARY LAYER DECOUPLES AND TEMPERATURES COOL INTO THE 50S OVERNIGHT. UPPER LEVEL NORTHWEST FLOW WILL PREVAIL ACROSS TEXAS THROUGH THE UPCOMING WORK WEEK AS A HIGH AMPLITUDE RIDGE REMAINS ON THE WEST COAST AND A DEEP TROUGH DOMINATES THE EASTERN HALF OF THE COUNTRY. THIS PATTERN WILL KEEP NORTH TEXAS WEATHER DRY AND QUIET WITH HIGHS MAINLY IN THE 70S TO LOWER 80S...AND LOWS IN THE UPPER 40S AND 50S. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 87 57 84 53 77 / 30 5 5 10 5 WACO, TX 89 55 86 52 81 / 20 5 5 5 5 PARIS, TX 84 57 80 52 76 / 50 20 5 10 10 DENTON, TX 87 51 84 49 79 / 30 5 5 10 5 MCKINNEY, TX 86 53 85 50 76 / 40 10 5 10 5 DALLAS, TX 86 61 86 55 79 / 30 5 5 10 5 TERRELL, TX 87 56 84 53 80 / 30 10 5 10 10 CORSICANA, TX 88 58 86 56 81 / 40 10 5 10 10 TEMPLE, TX 89 59 86 56 79 / 20 5 5 5 5 MINERAL WELLS, TX 88 51 87 50 78 / 20 5 5 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR TXZ091-092-100>103-115>118-129>133-141>144-156-157. && 25/79
Hazardous weather outlook, Apr 27, 3:30 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 330 AM CDT SUN APR 27 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 330 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL TEXAS TODAY. THE THUNDERSTORM CHANCES WILL SHIFT EAST OF THE I-35 CORRIDOR THIS AFTERNOON...THEN INTO EAST TEXAS THIS EVENING...AS A PACIFIC FRONT MOVES THROUGH THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. GUSTY SOUTHWEST WINDS BEHIND THE FRONT WILL USHER IN MUCH DRIER AIR. WEST OF THE I-35 CORRIDOR...AFTERNOON TEMPERATURES WILL SOAR INTO THE MID AND UPPER 80S...DROPPING RELATIVE HUMIDITY VALUES BELOW 20 PERCENT. THE COMBINATION OF THE GUSTY WINDS AND LOW HUMIDITY WILL RESULT IN A RISK OF GRASS FIRES...MAINLY ALONG AND WEST OF A LINE FROM GAINESVILLE...TO FORT WORTH...TO GATESVILLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY...MAINLY EAST OF THE I-35 CORRIDOR THIS AFTERNOON. 25
In the hours before
Special weather statement, Apr 27, 7:49 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
749 AM CDT SUN APR 27 2014
TXZ102-271315-
WISE TX-
749 AM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
WISE COUNTY
AT 748 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF BRIDGEPORT...MOVING NORTHEAST AT
60 MPH.
NICKEL-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3343 9738 3299 9740 3300 9792 3343 9791
3344 9742
TIME...MOT...LOC 1248Z 243DEG 53KT 3313 9763
25Local storm report, Apr 27, 7:50 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
750 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM HAIL 3 E BOONSVILLE 33.07N 97.82W
04/27/2014 E0.88 INCH WISE TX PUBLIC
NICKEL SIZE HAIL IN BOONESVILLE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:25 AM CDT | Wind Advisory | FWD | Bosque, Comanche, Cooke, Coryell, Denton, Eastland and 15 more | 16 hr |
| Apr 27, 7:49 AM CDT | Special Weather Statement | FWD | Wise | 26 min |
| Apr 27, 8:16 AM CDT | Special Weather Statement | FWD | Grayson | 14 min |
| Apr 27, 8:40 AM CDT | Special Weather Statement | FWD | Dallas | 35 min |
| Apr 27, 8:42 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 48 min |
| Apr 27, 9:02 AM CDT | Special Weather Statement | FWD | McLennan | 28 min |
| Apr 27, 9:07 AM CDT | Special Weather Statement | FWD | Dallas | 23 min |
| Apr 27, 9:34 AM CDT | Special Weather Statement | FWD | Rockwall | 26 min |
| Apr 27, 10:04 AM CDT | Special Weather Statement | FWD | Hunt | 26 min |
| Apr 27, 2:44 PM CDT | Special Weather Statement | FWD | Fannin | 31 min |
| Apr 27, 2:48 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 42 min |
| Apr 27, 4:10 PM CDT | Special Weather Statement | FWD | Ellis | 35 min |
| Apr 27, 4:22 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 38 min |
| Apr 27, 4:47 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 58 min |
| Apr 27, 5:35 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 55 min |
| Apr 27, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 61 min |
| Apr 27, 6:09 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 51 min |
| Apr 27, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.